Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 42, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 7, 2013, 3:00 PM MDT for Elbert County, Colorado. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 3:00 PM MDT (21:00 UTC)
- Expired
- Jun 7, 2013, 3:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Elbert County, CO
The radar
The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:18 PM MDT | HAIL 1 | 5 Ene Matheson, CO | |
| Jun 7, 3:21 PM MDT | HAIL 1.75 | 4 W Limon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748
WUUS55 KBOU 072100
SVRBOU
COC039-072145-
/O.NEW.KBOU.SV.W.0042.130607T2100Z-130607T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 345 PM MDT
* AT 258 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MATHESON...
OR 19 MILES WEST OF LIMON...MOVING EAST AT 20 MPH. THIS REPLACES
THE PREVIOUS WARNING.
HAZARD...PING PONG SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MATHESON AROUND 310 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3912 10405 3913 10406 3913 10409 3914 10409
3928 10411 3934 10373 3907 10372
TIME...MOT...LOC 2058Z 268DEG 18KT 3920 10404
HAIL...1.50IN
WIND...<50MPH
$$
KRIEDERMAN2 follow-up statements
261 WWUS55 KBOU 072124 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 324 PM MDT FRI JUN 7 2013 COC039-072145- /O.CON.KBOU.SV.W.0042.000000T0000Z-130607T2145Z/ ELBERT CO- 324 PM MDT FRI JUN 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR EASTERN ELBERT COUNTY... AT 321 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF MATHESON...OR 11 MILES WEST OF LIMON...MOVING EAST AT 20 MPH. HAZARD...GOLF BALL SIZE HAIL. SOURCE...STORM CHASER WEST OF LIMON. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MATHESON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3927 10405 3934 10373 3907 10372 3911 10396 TIME...MOT...LOC 2121Z 268DEG 18KT 3920 10389 HAIL...1.00IN WIND...<50MPH $$ KRIEDERMAN
134
WWUS55 KBOU 072144
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
344 PM MDT FRI JUN 7 2013
COC039-072153-
/O.EXP.KBOU.SV.W.0042.000000T0000Z-130607T2145Z/
ELBERT CO-
344 PM MDT FRI JUN 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELBERT COUNTY WILL
EXPIRE AT 345 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER THE STORM
IS EXPECTED TO CONTINUE MOVING EAST AND SMALL HAIL IS STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3927 10405 3934 10373 3907 10372 3911 10396
TIME...MOT...LOC 2142Z 268DEG 18KT 3920 10389
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:23 AM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 7, 9:23 AM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 923 AM MDT FRI JUN 7 2013 .UPDATE... && .SHORT TERM...WATER VAPOR IMAGERY SHOWING WEAK UPPER WAVE MOVING SOUTHEAST OVER CENTRAL COLORADO THIS MORNING. THIS WAVE ALREADY KICKING OFF A FEW SHOWERS OVER SOUTHERN PORTIONS OF OUR CWA. THERE SEEMS TO BE SOME SUBSIDENCE MOVING IN BEHIND THE WAVE OVER NORTHERN COLORADO AND RUC QG MID LEVEL FIELDS SHOWING QUITE A BIT OF DECENT OVER NORTHERN COLORADO THIS AFTERNOON. THIS MAY LIMIT THE AMOUNT OF CONVECTION THAT OCCURS THIS AFTERNOON. THE MAJORITY OF ACTIVITY MAY BE MORE CONFINED TO LOCATIONS OVER SOUTHERN PORTIONS OF CWA...ESPECIALLY OVER ELBERT AND LINCOLN COUNTIES. WILL MAKE A FEW CHANGES TO CURRENT FORECAST TO EMPHASIZE THIS. STILL...ENOUGH MOISTURE AND MARGINAL INSTABILITY FOR AT LEAST ISOLATED SHOWERS IN MOST LOCALES. .AVIATION...NOT PLANNING ON MANY CHANGES TO UPCOMING TAF. NOT SURE IF TEMPO GROUP CURRENTLY IN TAF WILL BE TOO MUCH COVERAGE AS SUBSIDENCE FIGHTING STABILITY THIS AFTERNOON BEHIND THE UPPER WAVE. COVERAGE MAY BE MORE ISOLATED SO WILL MAKE THE CALL CLOSER TO 18Z ISSUANCE. && .PREV DISCUSSION... /ISSUED 248 AM MDT FRI JUN 7 2013/ SHORT TERM...A DISTURBANCE IN NW FLOW ALOFT IS CURRENTLY OVER WY AND WILL MOVE SE ACROSS THE AREA BY AFTN. SHOWERS HAVE BEEN MOVING SE ACROSS CNTRL WY AND WILL LIKELY BE NR THE CO-WY BORDER BY 12Z. MEANWHILE THE LOW LVL FLOW OVER NERN CO WILL BE SSE TODAY WITH DEWPOINTS MAINLY IN THE 40S. CAPES BY AFTN WILL RANGE FM 500 J/KG ALONG THE FRONT RANGE TO NR 1000 J/KG OVER THE PLAINS. THUS WITH DISTURBANCE MOVING ACROSS SHOULD SEE A CHC OF SHOWERS AND TSTMS. THERE IS SOME SHEAR WITH THE MID LVL FLOW IN THE 25-30 KT RANGE. THUS THERE COULD BE AN ISOLD SVR STORM OVER THE PLAINS WITH MARGINAL LARGE HAIL. OVER THE HIGHER TERRAIN THERE WILL BE A CHC OF SHOWERS AND A FEW TSTMS AS WELL. HIGH TEMPS THIS AFTN OVER NERN CO MAY END UP SIMILAR TO YESTERDAY WITH READINGS MAINLY IN THE UPPER 70S TO LOWER 80S. BY TONIGHT THE DISTURBANCE WILL MOVE SE OF THE AREA WITH THE THREAT OF SHOWERS AND TSTMS ENDING IN THE EARLY EVENING HOURS. LONG TERM...MODELS HAVE FAIRLY STRONG NORTH-NORTHWESTERLY FLOW ALOFT FOR THE CWA SATURDAY AND SATURDAY NIGHT. AN UPPER TROUGH MOVES SOUTHEASTERLY TO OUR NORTH AND NORTHEAST ON SATURDAY. BY SUNDAY AND SUNDAY NIGHT...UPPER RIDGING MOVES INTO COLORADO WITH WEAKENING...MORE NORTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA. THERE IS WEAK UPWARD Q-G VERTICAL VELOCITY PROGGED FOR THE CWA SATURDAY...THEN DOWNWARD MOTION SATURDAY EVENING. THERE IS BENIGN ENERGY NOTED THE REST OF SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE A WEAK SURGE OF COOLER AIR AND SOME UPSLOPE TO MOVE INTO THE CWA SATURDAY MORNING. THE UPSLOPE CONTINUES THROUGH SATURDAY EVENING...THEN MORE NORMAL DIURNAL PATTERNS TAKE OVER. EASTERLIES ARE PROGGED FOR THE PLAINS AND FOOTHILLS SUNDAY AND SUNDAY EVENING. THERE IS SOME MID AND UPPER LEVEL MOISTURE AROUND SATURDAY AND SATURDAY EVENING... ESPECIALLY FROM THE DIVIDE EASTWARD ACROSS THE PLAINS. THE REST OF SATURDAY NIGHT THROUGH SUNDAY NIGHT LOOKS PRETTY DRY. FOR THE MOST PART...40S F DEW POINTS ARE PROGGED ON SATURDAY...DECREASING A TAD FOR SUNDAY. THE CAPE VALUES FOR SATURDAY AFTERNOON AND EVENING FOR ALL THE CWA ARE PRETTY MEAGER...NOTHING OVER 300 J/KG. SUNDAY'S ARE EVEN LESS. THE LAPSE RATE FIELDS HAVE A CAP IN PLACE OVER THE PLAINS ON SATURDAY. SAME ON SUNDAY FOR MOST OF THE CWA. WILL LEAVE POPS OUT SATURDAY AND SUNDAY FOR NOW. THE QPF FIELDS HAVE A TINY BIT OF MEASURABLE RAINFALL ON SATURDAY FOR THE FOOTHILLS AND PLAINS. FOR TEMPERATURES...SATRUDAY'S HIGHS ARE CLOSE TO TODAY'S. SUNDAY'S CLIMB SOME 3-5 C. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS KEEP THE UPPER RIDGE OVER US MONDAY...THEN THEY SHOW A WEAK DYING UPPER TROUGH TO MOVE ACROSS TUESDAY. MORE RIDGING WEDNESDAY AND THURSDAY. THERE IS LITTLE MOISTURE ALL FOUR DAYS...EVEN WITH TUESDAY'S TROUGH. NO POPS. TEMPERATURES ABOVE NORMAL. AVIATION...SHOULD SEE A CHC OF SHOWERS/TSTMS IN THE 19Z-23Z TIME PERIOD HOWEVER INTENSITY OF ACTIVITY SHOULD REMAIN ON THE LIGHT SIDE. WINDS EARLY THIS MORNING WILL BE SLY AND THEN BECOME MORE SELY BY 18Z. FOR THIS EVENING SHOWER THREAT SHOULD END BY 01Z WITH WINDS BECOMING DRAINAGE. HYDROLOGY...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE BURN AREAS THIS AFTN HOWEVER ACTIVITY WILL BE MOVING FAIRLY QUICKLY SO RAIN AMOUNTS SHOULD BE A QUARTER INCH OR LESS IN MOST PLACES. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....RJK AVIATION...ENTREKIN
Hazardous weather outlook, Jun 7, 11:04 AM MDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1104 AM MDT FRI JUN 7 2013 COZ030>051-081715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT FRI JUN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND PALMER DIVIDE THIS AFTERNOON...WITH MORE ISOLATED COVERAGE OVER THE NORTHEAST PLAINS. MOST OF THE STORMS WILL PRODUCE BRIEF RAIN AND GUSTY WINDS UP TO 40 MPH. THERE IS A SLIGHT CHANCE FOR AN ISOLATED SEVERE STORM OVER THE NORTHEAST PLAINS WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS SATURDAY ACROSS THE NORTHEAST PLAINS. BRIEF MODERATE RAIN AND GUSTY WINDS WILL ACCOMPANY THE STORMS. TEMPERATURES WILL BE NEAR NORMAL. DRY CONDITIONS WILL PREVAIL SUNDAY THROUGH THURSDAY WITH ABOVE NORMAL TEMPERATURES EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 7, 1:59 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 159 PM MDT FRI JUN 7 2013 COZ041-046-072030- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 159 PM MDT FRI JUN 7 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELBERT COUNTY UNTIL 230 PM MDT. AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELBERT...OR 42 MILES SOUTHEAST OF DENVER... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ELBERT AROUND 205 PM MDT. KIOWA AROUND 210 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FONDIS. LAT...LON 3913 10454 3937 10461 3947 10421 3918 10410 TIME...MOT...LOC 1958Z 254DEG 14KT 3925 10448 KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:59 PM MDT | Special Weather Statement | BOU | Elbert | 31 min |
| Jun 7, 2:05 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 25 min |
| Jun 7, 2:30 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 30 min |
| Jun 7, 3:59 PM MDT | Special Weather Statement | BOU | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.